Alert archive / California / Tornado Warnings in 2015
Tornado Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Dec 24, 2015, 4:00 PM PST for Amador County, El Dorado County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 4:00 PM PST (00:00 UTC)
- Expired
- Dec 24, 2015, 4:30 PM PST
- In force
- 30 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
Counties Amador County, CA, El Dorado County, CA
The radar
The Sacramento radar (KDAX), 84 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WFUS56 KSTO 250000
TORSTO
CAC005-017-250030-
/O.NEW.KSTO.TO.W.0006.151225T0000Z-151225T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 PM PST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL EL DORADO COUNTY IN NORTHERN CALIFORNIA...
NORTHWESTERN AMADOR COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 430 PM PST
* AT 358 PM PST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR DIAMOND SPRINGS...AND MOVING EAST-SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLACERVILLE...SOMERSET...CAMINO AND DIAMOND SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3854 12085 3870 12086 3876 12064 3866 12057
3854 12060
TIME...MOT...LOC 2358Z 257DEG 28KT 3867 12079
$$
JHM2 follow-up statements
248
WWUS56 KSTO 250014
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
414 PM PST THU DEC 24 2015
CAC005-017-250030-
/O.CON.KSTO.TO.W.0006.000000T0000Z-151225T0030Z/
EL DORADO CA-AMADOR CA-
414 PM PST THU DEC 24 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM PST FOR SOUTH
CENTRAL EL DORADO AND NORTHWESTERN AMADOR COUNTIES...
AT 410 PM PST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR SOMERSET...OR 7 MILES SOUTHEAST OF PLACERVILLE...MOVING EAST-
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SOMERSET
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3854 12085 3870 12086 3876 12064 3866 12057
3854 12060
TIME...MOT...LOC 0010Z 257DEG 28KT 3869 12067
$$
JHM739
WWUS56 KSTO 250031
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
431 PM PST THU DEC 24 2015
CAC005-017-250040-
/O.EXP.KSTO.TO.W.0006.000000T0000Z-151225T0030Z/
EL DORADO CA-AMADOR CA-
431 PM PST THU DEC 24 2015
...THE TORNADO WARNING FOR SOUTH CENTRAL EL DORADO AND NORTHWESTERN
AMADOR COUNTIES HAS EXPIRED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3854 12085 3870 12086 3876 12064 3866 12057
3854 12060
TIME...MOT...LOC 0024Z 257DEG 28KT 3869 12067
$$
JHMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Dec 24, 10:08 AM PST, 5 hours 52 minutes earlier.
Area forecast discussion, Dec 24, 10:08 AM PST, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1008 AM PST THU DEC 24 2015 .SYNOPSIS... A cold winter storm is bringing rain, low-elevation snow and breezy winds today. This could severely impact holiday travel through the foothills and mountains. Dry weather outside of a few lingering mountain showers is expected for Christmas Day. Saturday looks dry with a slight threat of precipitation early next week.&& .UPDATE DISCUSSION... A fast moving cold upper level trough with a surface cold front is quickly moving through the area. Radar shows showers associated with the cold front are mainly south of I80, with scattered showers in the mountains to the north. The Valley to the north has been largely shadowed from precipitation, with the southern Sacramento Valley seeing a few hundredths on average and around a tenth of an inch to the south over the northern San Joaquin Valley. This system does not have a lot of moisture to work with, but a fairly strong jet stream along with cold air and mountain orographics are squeezing out some snow, down into the foothills. Weather spotters reported the following snow amounts. In Shasta County at Shingletown (~3500 feet) had 4.3 inches as of 7 am. Kingvale (~6200 feet) along I80 reported 6.5 inches as of 9 am. At 4 miles East of Kyburz of Highway 50, there was 2.0 inches of snow at 7am. Pacific House (~3400 feet) had 1.3 inches of snow as of 9 am. Quincy had 2.0 inches, and Chester 4.0 inches. Some wet snow has been observed as low as 2100 feet at 4S of Kelseyville in Lake County. At Camino at (~3120 feet) there was 3.0 inches of snow at 10 am. Snow levels in the Sierra have dropped to around 2500 feet, with a mix of wet rain and snow, but accumulating snow currently is mainly around 3000 feet above. The heaviest snow for the rest of today is expected through early afternoon over the northern Sierra, mainly south of I80. The HRRR and WRF NMM models are projecting some heavier showers late this morning into the afternoon, and these could potentially bring snow into lower elevations of the Motherlode such as Placerville (~1900ft). Locations to the north of I80 will likely see lower totals than projected. By early evening, the main precipitation should be over, with lingering showers. Travelers are urged to delay travel if possible, with the most difficult conditions for the I80 and Highway 50 corridors now through the early afternoon. EK && .EXTENDED DISCUSSION (Monday THROUGH Thursday) The cold upper wave will continue moving through the region through Monday. Given the splitting nature of this system, not much in the way of precipitation is expected. Afterward, a drier northerly flow develops across much of the West Coast. The ECMWF and Canadian models hint at a few weak upper waves moving over NorCal during next week, whereas the GFS keeps the area dry. Will maintain "slight chance" wording in the forecast to convey uncertainty. Dang && .AVIATION... QUICK-MOVING WINTRY SYSTEM MOVing ACROSS THE REGION. ACROSS VALLEY TAF SITES, MAINLY VFR/MVFR CONDITIONS ARE EXPECTED IN -SHRA THROUGH THE AFTERNOON. ACROSS THE MOUNTAINS, LIFR WITH SNOW LEVELS 1500-2500 FT. LOCAL SOUTH WIND GUSTS TO 25 KT POSSIBLE TODAY ACROSS THE VALLEY. && .STO Watches/Warnings/Advisories... Winter Storm Warning until 4 AM PST Friday for Motherlode- Northeast Foothills/Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 10 PM PST this evening for Burney Basin / Eastern Shasta County-Clear Lake/Southern Lake County- Mountains Southwestern Shasta County to Northern Lake County- Shasta Lake Area / Northern Shasta County. &&
In the hours before
Local storm report, Dec 24, 1:26 PM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
126 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY SNOW PACIFIC HOUSE 38.76N 120.50W
12/24/2015 M7.0 INCH EL DORADO CA TRAINED SPOTTER
OBSERVER LOCATION PACIFIC HOUSE.
&&
EKLocal storm report, Dec 24, 1:27 PM PST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
127 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW KINGVALE 39.32N 120.43W
12/24/2015 M10.0 INCH NEVADA CA DEPT OF HIGHWAYS
&&
EKSpecial weather statement, Dec 24, 1:37 PM PST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 137 PM PST THU DEC 24 2015 CAZ015-016-063-242230- CENTRAL SACRAMENTO VALLEY CA- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY CA- NORTHERN SACRAMENTO VALLEY CA- 137 PM PST THU DEC 24 2015 ...SPECIAL WEATHER STATEMENT... AT 135 PM PST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PASKENTA...OR 17 MILES WEST OF CORNING...MOVING SOUTH AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. THE STORM IS ALSO SHOWING WEAK ROTATION AND COLD AIR FUNNEL CLOUDS MAY BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... ELK CREEK...HENLEYVILLE...RANCHO TEHAMA RESERVE...NEWVILLE...STONEY GORGE RESERVOIR...FLOURNOY...BLACK BUTTE SUMMIT...BLACK BUTTE LAKE AND BLACK BUTTE DAM. LAT...LON 3957 12255 4001 12254 4002 12235 3966 12217 TIME...MOT...LOC 2135Z 345DEG 21KT 3992 12251 CS
Local storm report, Dec 24, 2:56 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
256 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 2 ESE CAMINO 38.72N 120.63W
12/24/2015 M3.3 INCH EL DORADO CA TRAINED SPOTTER
OBSERVER LOCATION CAMINO.
&&
EKLocal storm report, Dec 24, 3:36 PM PST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
336 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO FOLSOM 38.68N 121.15W
12/24/2015 SACRAMENTO CA PUBLIC
TORNADO 4 MILES EAST OF BRIGGS RANCH DRIVE
IN FOLSOM. DAMAGE AND INTENSITY UNKNOWN AT
THIS TIME, WILL FOLLOW UP WITH ANOTHER LOCAL
STORM REPORT.
&&
JPLocal storm report, Dec 24, 3:53 PM PST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
353 PM PST THU DEC 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 NW DIAMOND SPRINGS 38.70N 120.84W
12/24/2015 M0.25 INCH EL DORADO CA TRAINED SPOTTER
HAIL COVERING GROUND
&&
JPNearby
Tornado Warnings in California, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.